Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 34, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 13, 2002, 2:12 AM MDT for Union County, New Mexico. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2002, 2:12 AM MDT (08:12 UTC)
- Expired
- Jun 13, 2002, 3:00 AM MDT
- In force
- 48 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Union County, NM
The radar
The Pueblo radar (KPUX), 195 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 130812 SVRABQ NMC059-130900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 212 AM MDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 300 AM MDT * AT 210 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL UNION COUNTY...OR ABOUT 31 MILES NORTHEAST OF DES MOINES...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN UNION COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3700 10301 3699 10352 3673 10345 3674 10301
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:15 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jun 12, 9:15 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 915 PM MDT WED JUN 12 2002 REMOVED ALL MENTION OF PRECIP FOR THE OVERNIGHT. ADJUSTED WIND SPEEDS AND DIRECTION IN THE E TO A MORE ERLY COMPONENT. TOOK MANY TEMPS UP IN THE E. ALSO TOOK TEMPS UP SOME IN THE E FOR THURSDAY AS BELIEVE MAIN COOLING WITH THE BACK DOOR FRONT WILL BE LATER THURSDAY. CONCERN FOR THE FAR E THURSDAY IS SEVERE WEATHER. MODIFIED SOUNDINGS GIVING CAPES OF 2000-3000 AND LI/S OF -7 TO -8. THIS COVERED WELL IN CURRENT FORECAST. GOOD E WIND EVENT SETTING UP FOR THU NIGHT HERE. HOWEVER DO NOT BELIEVE MUCH CHANCE OF PRECIP (DESPITE AVN POPS) FOR THU NIGHT. EXTREMELY RARE TO GET CONVECTION WHILE E WINDS HOWLING. THERE WILL BE AN INCREASE IN LOW LEVEL MOISTURE FOR FRI AND BOUNDARY TO OUR W DURING THE DAY THAT WILL MOVE BACK OVER ABQ. HOWEVER...MOISTURE VERY SHALLOW AND WITH HIGH HEIGHTS AND LACK OF ANY UPPER LEVEL SYSTEM ON THE HORIZON WILL PLAY DOWN CHANCES OF PRECIP W OF THE MOUNTAINS FOR NOT ONLY THU NIGHT BUT FRI AS WELL. 40 .ABQ...NONE. CHJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 44 min |
| Jun 13, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 60 min |
| Jun 13, 5:58 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.